Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 123, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 3, 2016, 3:36 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Jul 3, 2016, 5:31 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 3:36 PM CDT (20:36 UTC)
- In effect from
- Jul 3, 2016, 5:31 PM CDT
- Expired
- Jul 5, 2016, 4:00 AM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
605
WGUS43 KEAX 032036
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT SUN JUL 3 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-042036-
/O.NEW.KEAX.FL.W.0123.160703T2231Z-160705T0900Z/
/BLRM7.1.ER.160703T2231Z.160704T0600Z.160704T0900Z.UU/
336 PM CDT SUN JUL 3 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* until late Monday night.
* At 3:00 PM Sunday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 20.2 feet by early Monday morning. The
river will fall below flood stage by Monday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.8 Sun 03 PM 20.2 early Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$1 follow-up statement
612
WGUS83 KEAX 041003
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 AM CDT MON JUL 4 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Lamine River near Otterville affecting Cooper County.
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-041033-
/O.CAN.KEAX.FL.W.0123.000000T0000Z-160705T0900Z/
/BLRM7.1.ER.000000T0000Z.160703T2200Z.160703T2247Z.UU/
503 AM CDT MON JUL 4 2016
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 4:00 AM Monday the stage was 17.4 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 5:47 PM Sunday.
* Forecast...The river will continue to fall to 14.2 feet by Tuesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 17.4 Mon 04 AM 16.6 this morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC053-041033-
/O.CAN.KEAX.FL.W.0122.000000T0000Z-160705T1312Z/
/OTTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
503 AM CDT MON JUL 4 2016
The Flood Warning is cancelled for
The Lamine River near Otterville.
* At 4:15 AM Monday the stage was 6.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 7.1 feet. The
river will continue to fall to 2.4 feet by Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 6.5 Mon 04 AM 5.1 this morning
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC033-041033-
/O.CAN.KEAX.FL.W.0114.000000T0000Z-160705T0112Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
503 AM CDT MON JUL 4 2016
The Flood Warning is cancelled for
The Wakenda Creek at Carrollton.
* At 4:00 AM Monday the stage was 14.3 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.8 feet. The
river will continue to fall to 4.0 feet by Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 14.3 Mon 04 AM 12.6 this morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 3, 12:54 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 3, 12:54 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1254 PM CDT SUN JUL 3 2016
.Discussion...
Issued at 345 AM CDT SUN JUL 3 2016
Short Term (Today through Independence Day):
A heavy rain event is currently unfolding across the area early this
morning. This heavy rain is expected through mid morning as a LLJ
continues to pump moisture into the area. This LLJ is overriding a
stationary front analyzed just south of the CWA this morning. PWATs
are ranging from 1.75"-2.25" this morning allowing for very
efficient storms. Storms have already dumped 3 to 7 inches of rain
in a swath generally mirroring the Missouri River. As such, flash
flooding may be ongoing (not many reports at this hour) and river
flooding is expected. By mid-morning the LLJ will weaken and veer
allowing rain to lighten up however, flooding will continue to be
possible with grounds already saturated and rivers already swollen.
The stationary front will remain near the southern boundary of the
CWA today as a surface low tracks along it. This will continue rain
chances from late this morning into the early afternoon. This
surface low is expected to move east of the area by late afternoon
and hi-res models such as the HRRR and RAP do move the rain out of
the forecast area for any festivities this evening. There is some
concern tonight that another nocturnal LLJ will develop and override
the stationary front and bring another round of storms to the
southern CWA per the GFS. However, the hi-res models analyze the
front further south than the GFS and keep storms south of the area
overnight. Conditions should remain dry for the 4th of July holiday
however, skies will be mostly cloudy until later in the day/evening.
The insolation should keep temperatures below normal with highs in
the upper 70s to lower 80s.
Long Range (Tuesday through Saturday):
Tuesday will bring a return to the heat as weak upper level ridging
builds into the region and WAA gets underway across the area out
ahead a approaching cold front. Highs will be in the upper 80s to
lower 90s with heat index values in the upper 90s to lower 100s.
Tuesday night through Thursday night the pattern will remain
generally unchanged with zonal flow aloft and southerly flow at the
surface out ahead of the stalled cold front across the central
Plains. Highs on Wednesday and Thursday will be in the low to mid
90s with heat indicies in the 100-105 range. Scattered thunderstorms
will also be possible both days as subtle shortwaves in the zonal
flow could spark convection. On Friday, a upper level shortwave
moving through the northern Plains finally forces the cold front
into the area. This feature will provide for the best chance of
organized convection in the extended range on Friday night into
Saturday. Despite the front and potential for storms, temperatures
are still expected to range in the upper 80s to lower 90s as we move
into next weekend.
&&
.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1233 PM CDT SUN JUL 3 2016
Cigs and vsby will be bouncing between IFR and VFR the remainder of
this afternoon. Overnight winds will decrease to under 5kt and with
boundary just south of the terminals, could potentially see the
development of fog after 07Z with vsby dropping down to IFR and
potentially LIFR. Any fog that develops will begin to dissipate by
mid to late morning. Wind will become more northwesterly by the end
of the period.
&&
.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through late tonight for KSZ025-057-060-
103>105.
MO...Flash Flood Watch through late tonight for MOZ020>025-028>033-
037>040-043>046-053-054.
&&
Discussion...73
Aviation...PMMHazardous weather outlook, Jul 3, 4:59 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CDT SUN JUL 3 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS RIVER POINTS ARE FLOODED OR FORECAST TO FLOOD. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS RETURN TO THE AREA LATER THIS WEEK. IT'S TOO EARLY TO DETERMINE IF ANY OF THESE WILL BE SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:20 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 60 hr |
| Jul 2, 8:34 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 59 hr |
| Jul 2, 9:28 PM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Jul 2, 9:35 PM CDT | Areal Flood Advisory | EAX | Jackson, Lafayette | 4 hr |
| Jul 2, 9:44 PM CDT | River Flood Warning | EAX | Howard | 34 hr |
| Jul 2, 9:53 PM CDT | River Flood Warning | EAX | Cooper | 3 days |
| Jul 2, 10:05 PM CDT | River Flood Warning | EAX | Carroll | 48 hr |
| Jul 2, 10:13 PM CDT | River Flood Warning | EAX | Bates | 24 hr |
| Jul 2, 11:32 PM CDT | Areal Flood Advisory | EAX | Platte | 4 hr |
| Jul 3, 12:03 AM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Jul 3, 12:37 AM CDT | Flash Flood Warning | EAX | Lafayette, Pettis, Saline | 6 hr |
| Jul 3, 12:48 AM CDT | River Flood Warning | EAX | Clay, Ray | 38 hr |
| Jul 3, 1:18 AM CDT | Flash Flood Warning | EAX | Cooper, Howard | 6 hr |
| Jul 3, 1:26 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Lafayette, Ray | 6 hr |
| Jul 3, 2:08 AM CDT | Flash Flood Warning | EAX | Cooper, Johnson, Lafayette, Pettis | 6 hr |
| Jul 3, 2:12 AM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jul 3, 2:58 AM CDT | River Flood Warning | EAX | Clay, Platte | 30 hr |
| Jul 3, 3:11 AM CDT | River Flood Warning | EAX | Jackson | 35 hr |
| Jul 3, 5:42 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 12 hr |
| Jul 3, 5:58 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Lafayette and 3 more | 12 hr |
| Jul 3, 9:30 AM CDT | River Flood Warning | EAX | Cooper | 47 hr |
| Jul 3, 5:41 PM CDT | Areal Flood Warning | EAX | Cooper, Howard, Johnson, Lafayette, Pettis, Saline | 6 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.